Alert archive / West Virginia / Tornado Warnings in 2008

Tornado Warning 1, NWS Pittsburgh, PA

June 4, 2008Tucker County, West Virginia

NWS Pittsburgh, PA issued this tornado warning at Jun 4, 2008, 12:45 PM EDT for Tucker County, West Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 12:45 PM EDT (16:45 UTC)
Expired
Jun 4, 2008, 1:13 PM EDT
In force
28 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Tucker County, WV

The radar

The Sterling radar (KLWX), 174 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 1:15 PM EDTTSTM WND DMG5 N Parsons, WVSHERRIFS OFFICE REPORTED WIDESPREAD TREES DOWN IN THE ST. GEORGE AND LEAD MINE ROAD AREA.
Jun 4, 1:15 PM EDTTSTM WND DMG6 Nnw Parsons, WVNUMEROUS TREES REPORTED DOWN ALONG ROUTE 38 3 TO 5 MILES WEST OF ST. GEORGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 9:18 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 041646
TORPBZ
WVC093-041730-
/O.NEW.KPBZ.TO.W.0001.080604T1645Z-080604T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  TUCKER COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 130 PM EDT

* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAINT
  GEORGE...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLEASANT RUN...PARSONS...DAVISVILLE...HAMBLETON...HENDRICKS...
  ELK...THOMAS...BLACKWATER FALLS...CANAAN VALLEY STATE PARK AND
  LANEVILLE

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN
WEST VIRGINIA.

LAT...LON 3896 7946 3897 7947 3896 7952 3903 7978
      3909 7979 3913 7985 3922 7977 3916 7932
      3910 7934 3908 7929 3906 7929 3898 7933
      3896 7936
TIME...MOT...LOC 1645Z 282DEG 43KT 3913 7974

$$

15
2 follow-up statements
000 
WWUS51 KPBZ 041654
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 PM EDT WED JUN 4 2008

WVC093-041730-
/O.CON.KPBZ.TO.W.0001.000000T0000Z-080604T1730Z/
TUCKER WV-
1254 PM EDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR TUCKER
COUNTY...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED NEAR
MACKEYVILLE..MOVING EAST AT 49 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLAS...MILL RUN...GLADWIN...ELK...BLACKWATER FALLS...STRINGTOWN...
CANAAN HEIGHTS...CANAAN VALLEY STATE PARK...BUENA AND CORTLAND

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN
WEST VIRGINIA.

LAT...LON 3900 7955 3905 7976 3905 7966 3909 7967
      3915 7964 3910 7934 3909 7934 3908 7929
      3906 7929 3905 7930 3898 7933 3897 7939
TIME...MOT...LOC 1654Z 282DEG 43KT 3909 7957

$$

15
000 
WWUS51 KPBZ 041713
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
113 PM EDT WED JUN 4 2008

WVC093-041723-
/O.CAN.KPBZ.TO.W.0001.000000T0000Z-080604T1730Z/
TUCKER WV-
113 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR TUCKER COUNTY IS CANCELLED...

THE STORM THAT PRODUCED THE TORNADO SIGNATURE HAS MOVED EAST OF THE 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND NORTHERN
WEST VIRGINIA.

LAT...LON 3900 7955 3905 7976 3905 7966 3909 7967
      3915 7964 3910 7934 3909 7934 3908 7929
      3906 7929 3905 7930 3898 7933 3897 7939
TIME...MOT...LOC 1713Z 282DEG 43KT 3904 7928

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 9:45 AM EDT, 3 hours earlier.

Area forecast discussion, Jun 4, 9:45 AM EDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 AM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT WILL SLOWLY MOVE NORTHWARD ACROSS THE AREA TODAY.
THIS FRONT WILL BE THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS.
A STRONG HIGH WILL BRING HOT AND HUMID CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH 446 THROUGH 4 PM THIS AFTERNOON FOR EAST CENTRAL
OHIO...NORTH CENTRAL WV...AND WESTERN MD. ONE COMPLEX OF STORMS
THAT PRODUCED PENNY SIZED HAIL IS NOW EXITING WESTERN PA...WITH
THE NEXT COMPLEX ENTERING EASTERN OHIO...WITH ANOTHER LINE OF
STORMS BEHIND IT ACROSS EASTERN INDIANA/WESTERN OHIO. WIDESPREAD
SHOWERS/NUMEROUS TSTMS WILL CONTINUE FROM PITTSBURGH SOUTH...WITH
LESSER ACTIVITY TO THE NORTH THROUGH THIS MORNING. THE WARM FRONTAL
BOUNDARY WILL PUSH NORTH THIS AFTN WITH PRECIP SHIELD REACHING
THE I-80 CORRIDOR BY LATE THIS AFTN. THINK THE GREATEST SEVERE RISK
WILL REMAIN TO THE SOUTH ALONG THE INSTABILITY AXIS AND HIGHER
SURFACE DEWPOINTS. DEEP LAYER SHEAR WILL CREATE AN ENVIRONMENT
FAVORABLE FOR SOME ROTATION IN THE STRONGER STORMS...ESPECIALLY
I-70 SOUTHWARD. ALSO WITH THE CONTINUING TRACK OF THESE COMPLEXES
ACROSS THE SAME AREA...THE FLOOD THREAT WILL CONTINUE THROUGH
THIS AFTN UNTIL THE FRONT MAKES A PUSH NORTH...THUS WILL KEEP
THE FLOOD WATCH IN EFFECT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
FRONTAL BOUNDARY MOVES NORTHWARD TONIGHT AS LARGE SFC LOW OVER
CENTRAL US MOVES NORTHWARD AS WELL. IN ADDITION...UL HEIGHTS
BEGIN TO SLOWLY RISE INTO THU MORNING AS LARGE EASTERN RIDGE
STARTS TO TAKE HOLD.

THIS UL RIDGE WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGH
FRIDAY. BENEATH THIS RIDGE...SFC HIGH DEEPENS AND PROVIDES STRONG
AND CONSISTENT FLOW FROM THE SOUTH. NOT MUCH ACTIVITY IS EXPECTED
WITH SUCH STRONG SUBSIDENCE...HOWEVER...A MUCH WARMER AND HUMID
PATTERN WILL MAKE IT FEEL VERY MUCH LIKE SUMMER BY FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CURRENT MEDIUM RANGE MODELS WANT TO KEEP STRONG RIDGE OVER THE
EASTERN US INTO EARLY MONDAY.

THIS WILL MEAN A MAINLY DRY WEEKEND...BUT WELL ABOVE NORMAL
TEMPERATURES AND HUMID CONDITIONS. WITH SO MUCH HUMIDITY...A
SHOWER OR THUNDERSTORM REMAINS A POSSIBILITY THIS WEEKEND...BUT MAIN
TRACK OF ACTIVITY WILL BE WELL NORTH OF THE REGION INTO EARLY MONDAY.

RIDGE BEGINS TO BREAK DOWN MONDAY AND FRONT TO THE NORTH WILL
START TO SINK SOUTHWARD.

AT THIS POINT IT LOOKS LIKE IT WILL TAKE TILL TUESDAY UNTIL FRONT
WILL HAVE ENOUGH PUSH TO MOVE ACROSS THE AREA.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FRONT LYING ACROSS SOUTHEAST OHIO AND SOUTHWEST PA WITH AREAS OF
SHOWERS AND STORMS MOVING ACROSS SOUTHERN TERMINALS. QUITE VARIABLE
CONDITIONS WITH VFR AT TIMES QUICKLY BECOMING IFR IN SHOWERS AND
STORMS. NORTH OF BOUNDARY AREAS OF STRATUS AND FOG CREATING MVFR TO
IFR CONDITIONS WHICH WILL CONTINUE THROUGH THIS MORNING. BOUNDARY
WILL SHIFT SLIGHTLY NORTH THIS AFTN WITH SHOWERS AND THUNDERSTORMS
EXPANDING NORTH WITH GENERAL MVFR CONDITIONS.

MAINLY VFR CONDITIONS ARE FORECAST FOR THURSDAY. WIDELY SCATTERED
THUNDERSTORMS AS WELL AS EARLY MORNING FOG AND HAZE WILL LOWER
CONDITIONS TO MVFR/IFR AT TIMES OVER THE WEEKEND AS LOW LEVEL
MOISTURE REMAINS OVER THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ057>059-
     068-069.
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ031-032.
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ004-012-
     021>023-041.

&&
Hazardous weather outlook, Jun 4, 9:59 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 AM EDT WED JUN 4 2008

MDZ001-OHZ057-068-069-WVZ012-021>023-041-051400-
GARRETT-MUSKINGUM-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
959 AM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES...AND RAIN HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ058-059-PAZ031-032-WVZ004-051400-
GUERNSEY-BELMONT-GREENE-FAYETTE-MARSHALL-
959 AM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS TODAY COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING. IN ADDITION...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ048-051400-
COSHOCTON-
959 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.
THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE
LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-030-WVZ001>003-
051400-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
959 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.
THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD REACH SEVERE
LEVELS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 8:13 AM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 AM EDT WED JUN 4 2008

PAZ029>032-WVZ022-041315-
FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA-WESTMORELAND PA-
813 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WASHINGTON...WESTMORELAND...GREENE AND MONONGALIA...

AT 809 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF MORRISVILLE...OR
ABOUT 6 MILES SOUTHEAST OF WAYNESBURG...MOVING NORTHEAST AT 33 MPH.

SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE
TO TWO INCHES HOUR MAY BE EXPECTED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BROWNSVILLE...CALIFORNIA...CARMICHAELS...CONNELLSVILLE AND DONEGAL

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

15
Local storm report, Jun 4, 8:51 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HAIL             MARIANNA                40.01N 80.11W
06/04/2008  M0.75 INCH       WASHINGTON         PA   PUBLIC

&&
Special weather statement, Jun 4, 9:10 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 AM EDT WED JUN 4 2008

MDZ001-WVZ023-041415-
GARRETT MD-PRESTON WV-
910 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT AND PRESTON...

AT 909 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF HAZELTON...MOVING
EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...BETHEL...BIG RUN STATE PARK...BITTINGER AND BLOOMING
  ROSE

SMALL HAIL...WIND GUSTS OF 40 TO 45 AND RAINFALL AT THE RATE OF ONE
TO TWO INCHES HOUR MAY BE EXPECTED.

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

15
Special weather statement, Jun 4, 9:17 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EDT WED JUN 4 2008

OHZ039-048-057-058-068-041415-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
917 AM EDT WED JUN 4 2008

...THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...NOBLE...MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS...

AT 914 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF NELLIE TO 22 MILES SOUTHWEST OF
EAST FULTONHAM...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BAKERSVILLE...BALTIC...BLISSFIELD AND BLUE ROCK STATE
  PARK

RAINFALL AT THE RATE OF ONE TO TWO INCHES HOUR MAY BE EXPECTED. ONE
TO TWO INCHES OF RAINFALL HAS BEEN REPORTED OVER THE AFORE MENTIONED
COUNTIES DURING THE PAST 24 HOURS.

HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
WEDNESDAY AFTERNOON FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

15
Local storm report, Jun 4, 11:49 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     FLASH FLOOD      SARAHSVILLE             39.81N 81.47W
06/04/2008                   NOBLE              OH   EMERGENCY MNGR

            STATE ROUTES 146 AND 147 IN THE VICINITY OF SARAHSVILLE
            ARE CLODES DUE TO FLOODING.

1142 AM     FLASH FLOOD      CALDWELL                39.75N 81.51W
06/04/2008                   NOBLE              OH   EMERGENCY MNGR

            STATE ROUTE 821 IN THE VICINITY OF CALDWELL AND GLENWOOD
            IS CLOSED IN SECTIONS DUE TO FLOODING.

1142 AM     FLASH FLOOD      SUMMERFIELD             39.80N 81.34W
06/04/2008                   NOBLE              OH   EMERGENCY MNGR

            STATE ROUTES 260 AND 146 HAVE SECTIONS CLOSED IN THE
            SUMMERFIELD AND CARISLE AREAS.

&&
Local storm report, Jun 4, 12:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1203 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLASH FLOOD      WORTHINGTON             39.46N 80.26W
06/04/2008                   MARION             WV   PUBLIC

            STREAMS OVER RAODS AND BRIDGES REPORTED IN THE
            WORTHINGTON AREA BY PUBLIC.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:04 PM EDTAreal Flood AdvisoryPBZMarion, Preston, Tucker, Wetzel8 hr
Jun 3, 11:44 PM EDTFlash Flood WatchPBZMarion, Marshall, Wetzel19 hr
Jun 4, 12:43 AM EDTFlash Flood WarningPBZTucker4 hr
Jun 4, 10:48 AM EDTRiver Flood WarningPBZPreston4 hr
Jun 4, 11:25 AM EDTFlash Flood WarningPBZMarion6 hr
Jun 4, 12:35 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker55 min
Jun 4, 12:36 PM EDTAreal Flood AdvisoryPBZPreston, Tucker6 hr
Jun 4, 5:25 PM EDTAreal Flood WarningPBZMarion6 hr
Jun 4, 6:17 PM EDTAreal Flood WarningPBZTucker4 hr

Nearby

Tornado Warnings in West Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.